Alert archive / Kansas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 114, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 1996, 11:22 AM CDT for Bourbon County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1996, 11:22 AM CDT (16:22 UTC)
- Expired
- Apr 28, 1996, 12:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:25 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 28, 9:25 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 AM CDT SUN APR 28 1996 FCST PROB WILL BE POTENTIAL FOR SVR TRW REDEVELOPMENT THIS AFT/EVE. FIRST LINE OF SVR TRW HAS PUSHED OUT OF AREA AND WEAKENED WITH SCT TRW BEHIND MAIN LINE. SGF SOUNDING WAS ZAPPED IN TRW THIS MORNING. 50KT LLJ NOSING INTO S MO AHEAD OF LOW LOCATED OVER OK. 850 10-15 DWPNTS POOLED OVER CNTRL OK AND SW MO. WARM FRONT LOCATED ALONG MO/AR BORDER WITH DWPNTS IN THE 60S JUST TO THE S OF THE FRONT. INSTABILITIES WILL CLIMB AS THE DAY PROGRESSES AND AS DWPTNS BEGIN TO INCREASE. CAPES PROGGED AT 1000+ WITH LI'S EXPECTED IN THE -3 TO -5 RANGE BY AFTERNOON WILL MOST LIKELY CAUSE ANOTHER RD OF SVR WX TO DEVELOP AGAIN THIS AFTERNOON ACROSS CWA. FCST TEMPS LOOK A BIT ON THE HIGH SIDE AND WOULD GO MORE IN LINE WITH THE FAN GUID. WITH RAIN/CLDS EXPECTED TO CONTINUE THIS MORNING AND AFTERNOON WILL NOT SEE MUCH SUN TO HEAT THE ATMOSPHERE. .TOP...ZONE$S LOOK GOOD. .STL...LOWER TEMPS INTO THE 60S. LINDENBERG
In the hours before
Special weather statement, Apr 28, 10:51 AM CDT, 31 minutes before
MOZ088-090-091-093>095-101-102-281845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 AM CDT SUN APR 28 1996 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR SOUTHWEST MISSOURI HAS EXPIRED... ...A FLASH FLOOD WATCH CONTINUES FOR TODAY AND TONIGHT... ...FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE MISSOURI... AT 1040 AM CDT...SPRINGFIELD RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY NORTHEAST OF A LINE FROM JOPLIN TO BRANSON. MOVEMENT WAS TO THE EAST AT 35 MPH. THE THREAT FOR HEAVY RAIN HAS ENDED TEMPORARILY OVER SOUTHWEST MISSOURI. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS AFTERNOON. THESE STORMS HAVE THE POTENTIAL TO AGAIN PRODUCE SEVERE WEATHER AND HEAVY RAINFALL. AT 1000 AM CDT...JOPLIN POLICE REPORTED THAT SHOAL CREEK JUST SOUTH OF JOPLIN HAS RISEN FOUR FEET SINCE 700 AM. ALTHOUGH CURRENT INDICATIONS ARE THAT THE CREEK WILL REMAIN BELOW THE FLOOD STAGE OF 14 FEET...PERSONS IN LOW LYING AREAS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND PROPERTY. ANYONE DRIVING THROUGH SOUTHERN AND CENTRAL MISSOURI SHOULD AVOID AREAS NEAR CREEKS...STREAMS...AND LOW WATER CROSSINGS AS FLASH FLOODING IS AGAIN POSSIBLE LATER TODAY. GAEDE/MOORE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:31 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 59 min |
| Apr 28, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 59 min |
| Apr 28, 3:21 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 69 min |
| Apr 28, 5:04 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 56 min |
| Apr 28, 5:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 56 min |
| Apr 28, 5:42 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 63 min |
| Apr 28, 6:00 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone | 60 min |
| Apr 28, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 61 min |
| Apr 28, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 61 min |
| Apr 28, 6:22 AM CDT | Tornado Warning | SGF | Christian | 38 min |
| Apr 28, 6:32 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 58 min |
| Apr 28, 6:32 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
| Apr 28, 7:01 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 59 min |
| Apr 28, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 64 min |
| Apr 28, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 64 min |
| Apr 28, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 47 min |
| Apr 28, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 54 min |
| Apr 28, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 48 min |
| Apr 28, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| Apr 28, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 42 min |
| Apr 28, 4:11 PM CDT | Flash Flood Warning | SGF | Benton, Morgan, St. Clair | 3 hr |
| Apr 28, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 49 min |
| Apr 28, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Greene, Polk | 51 min |
| Apr 28, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 38 min |
| Apr 28, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| Apr 28, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 49 min |
| Apr 28, 1:11 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 64 min |
| Apr 28, 2:05 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.